• Sally Sally
    August 24, 2008
    what medication is there for anxiety and anger issues. Am always mad and upset. Feel like punching
    Sally Sally
    August 24, 2008

    Am a 22 year old girl.  Get tightening in my chest - anxiety.  Am always mad.  I need something that will keep my moods stable instead of all over the place.  Was once on Zoloft.  Not sure it really did anything.  I need help.  My doctor just doesn't really understand.

     

    READ MORE

FROM OUR EXPERTS

  • Merely Me
    Health Guide
    August 26, 2008
    Merely Me
    Health Guide
    August 24, 2008

    Hey Sally.

     

    I hear you.  I have been there where I am feeling so angry and I don't even know why.  I am answering this as a regular person who suffers from a mood disorder.  I am not a doctor or psychologist.  But I do know about the anger part of depression.  It is a horrible feeling to feel but sometimes the anger can be a good thing.  Sometimes anger is telling us to pay attention to something underneath it all which is bugging us.  I do not believe there is any one medication which will take this feeling away. 

     

    Is there anyone who you feel safe with, to discuss your feelings of anger? 

     

    Also...you mention wanting to punch.  This isn't a bad thing as long as you aren't punching living beings.Smile  If you like working out, maybe go to the gym and get out some of that excess energy.  Put your anger to use doing something you really enjoy doing, some physical activity or maybe a creative outlet.

     

    The other thing is you mention that you feel your doctor does not understand.  If this one doesn't get it, you can always seek someone else for a second opinion.  Be assertive until you get the help that you are seeking.

     

    Hang in there.  Please come back and tell us how you are doing.

     

     

    Stress Quiz

    Mindfulness Meditation

    Repost - Ten Depression Myths Busted

     

     


FROM OUR COMMUNITY

  • gail December 06, 2008
    gail
    August 24, 2008

    I used Zoloft for years.  It worked wonderfully well for me, but it stopped being effective.  I was up to 150mgs a day.  I became depressed again.  Cried all the time, could not sleep.  Had no energy.  Thought about suicide.  All the reasons why I went on Zoloft in the first place.  My doctor has switched me to Cymbalta.  While I was going off the Zoloft, taking the Cymbalta at the same time, I was doing much better.  Now that the Zoloft is gone, I am depressed, crying, angry.  The only good thing going on is that I am finally sleeping.  I just don't think I'm ever going to have a normal life.  Maybe you weren't getting enough Zoloft.  I took it for about 7 years.  I would still be taking it if it was effective for me. 

    READ MORE
    • Leka
      January 10, 2013
      Leka
      January 10, 2013

      I saw where you are on cymbalta.  I was on it for about 4 yrs.  All of a sudden I am having liver problems.  I have never drink more than a social drink.....maybe once a year. I don't have a liver desease....nothing.  After I checked the official cymbalta http://www.cymbalta.com/Pages/importantsafetyinformation.aspx?WT.srch=1b

       web site, I called my doctor and he took me off it.  I know it is great med. for depression and anger, but not worth dying for.  Please take a look at this site and the side effects.  Good luck. 

      READ MORE
  • ihope August 28, 2008
    ihope
    August 24, 2008

    I am sorry that you are feeling this way, but impressed that you recognize it as not ok.  It feels terrible to feel angry all the time.   I remember describing it (I can be kind of sarcastic), to people who have been there...in ways like "the kind of day where you can be in line at the supermarket and be angry because someone else is wearing an awful color lipstick.  Or because you don't like someone's dress.   Or because there are supermarkets.  Because you are in one.  In line. ...."   In other words  EVERYTHING...and nothing.   SO, if your doctor hasn't heard that kind of thing and thus doesn't know how to treat it, you really should try to find a doc who understands that is not how we are supposed to feel.   I'm guessing the reason you are asking for help and not accepting this at onlyy 22 is that is so counter to your real nature.   Again,  you need a doctor who understands this.  Also, not just to take medicines, but if one is prescribed, in addition to what was recommended in last response.....make sure you stay here or read the latest (at the bookstore, not library - too old sometimes-) on all treatments for depression and anxiety.  You don't have to feel this way.   Sometimes benzodiazapene medicines are part of the picture, which have always alarmed me due to potential for addiction. But I ended up taking klonipin, which I continually ask my doctor - am I taking a safe amt --and its truly helpful.  To me and those around me.   There are others.  But you may not need this kind of medicine if you are treated with a mood stabilizer.  For me, Lamictal has helped immensely.  At 22 and during the really rapidly moving research generation for depression treatment, you stand a wonderful chance of getting the best help and feeling well quicker than many have ---- if you agressively (no pun intended) research latest treatments and ask whoever you decide on as your doctor if he/she minds working WITH an informed patient.   You may learn more than some have had time to.   IF so, then you will either find a more current doc or take the lead in asking to try something you believe might help.    But I'd go for finding a doc who knows as much as you have been able to learn.    (I used to ask for a punching bag for Christmas, just to put in my basement when my kids were young....and even though they thought I was kidding, I WASN"T!  But I sure felt bad being angry and stressed always...I never abused them, I just felt horrible and NO FUN and the anger wore me out.)

     

     

    READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.